Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 23, 2022, 7:08 PM EDT for 4 counties in Ohio; Wood County, West Virginia. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2022, 7:08 PM EDT (23:08 UTC)
- Expired
- Mar 23, 2022, 8:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Athens County, OH, Meigs County, OH, Morgan County, OH, Washington County, OH, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 7:22 PM EDT | HAIL 0.5 | 8 Wnw Coolville, OH | HALF-INCH HAIL. |
| Mar 23, 7:25 PM EDT | HAIL 1.25 | Cutler, OH | SOCIAL MEDIA PICTURE OF JAGGED HAILSTONE BIGGER THAN A QUARTER. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 2:35 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 496 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
441
WUUS51 KRLX 232308
SVRRLX
OHC009-105-115-167-WVC107-240000-
/O.NEW.KRLX.SV.W.0013.220323T2308Z-220324T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
708 PM EDT Wed Mar 23 2022
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
North central Meigs County in southeastern Ohio...
Southern Washington County in southeastern Ohio...
South central Morgan County in southeastern Ohio...
Southeastern Athens County in southeastern Ohio...
Northwestern Wood County in northwestern West Virginia...
* Until 800 PM EDT.
* At 708 PM EDT, a severe thunderstorm was located near Albany,
moving northeast at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Athens, Marietta, Belpre, Albany, Coolville, Chesterhill, Vienna,
Williamstown, Boaz, Lowell, Stockport, Amesville, Stroud Run State
Park, Little Hocking, Darwin, Fleming, Bartlett and Devola.
This includes the following highways...
Interstate 77 in West Virginia near mile marker 186.
Interstate 77 in Ohio between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.
&&
LAT...LON 3906 8207 3920 8222 3956 8177 3949 8122
TIME...MOT...LOC 2308Z 228DEG 53KT 3917 8209
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
GW3 follow-up statements
471
WWUS51 KRLX 232317
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
717 PM EDT Wed Mar 23 2022
OHC105-232325-
/O.CAN.KRLX.SV.W.0013.000000T0000Z-220324T0000Z/
Meigs OH-
717 PM EDT Wed Mar 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MEIGS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.
LAT...LON 3949 8122 3918 8183 3920 8222 3956 8177
TIME...MOT...LOC 2315Z 228DEG 53KT 3925 8198
$$
OHC009-115-167-WVC107-240000-
/O.CON.KRLX.SV.W.0013.000000T0000Z-220324T0000Z/
Washington OH-Morgan OH-Athens OH-Wood WV-
717 PM EDT Wed Mar 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN WASHINGTON...SOUTH CENTRAL MORGAN...SOUTHEASTERN ATHENS
AND NORTHWESTERN WOOD COUNTIES...
At 715 PM EDT, a severe thunderstorm was located 8 miles southeast of
Athens, moving northeast at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Athens, Marietta, Belpre, Albany, Coolville, Chesterhill, Vienna,
Williamstown, Boaz, Lowell, Stockport, Amesville, Stroud Run State
Park, Little Hocking, Fleming, Bartlett, Devola and Blennerhassett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3949 8122 3918 8183 3920 8222 3956 8177
TIME...MOT...LOC 2315Z 228DEG 53KT 3925 8198
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
GW040
WWUS51 KRLX 232330
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
730 PM EDT Wed Mar 23 2022
OHC009-232335-
/O.CAN.KRLX.SV.W.0013.000000T0000Z-220324T0000Z/
Athens OH-
730 PM EDT Wed Mar 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATHENS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.
LAT...LON 3949 8122 3933 8156 3931 8157 3928 8164
3928 8166 3926 8169 3923 8172 3927 8172
3928 8182 3930 8182 3932 8185 3945 8184
3946 8190 3956 8177
TIME...MOT...LOC 2325Z 228DEG 53KT 3935 8183
$$
OHC115-167-WVC107-240000-
/O.CON.KRLX.SV.W.0013.000000T0000Z-220324T0000Z/
Washington OH-Morgan OH-Wood WV-
730 PM EDT Wed Mar 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN WASHINGTON...SOUTH CENTRAL MORGAN AND NORTHWESTERN WOOD
COUNTIES...
At 725 PM EDT, a severe thunderstorm was located 9 miles north of
Coolville, moving northeast at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Marietta, Belpre, Chesterhill, Vienna, Williamstown, Boaz, Lowell,
Stockport, Fleming, Bartlett, Devola and Little Hocking.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3949 8122 3933 8156 3931 8157 3928 8164
3928 8166 3926 8169 3923 8172 3927 8172
3928 8182 3930 8182 3932 8185 3945 8184
3946 8190 3956 8177
TIME...MOT...LOC 2325Z 228DEG 53KT 3935 8183
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
GW678
WWUS51 KRLX 232357
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
757 PM EDT Wed Mar 23 2022
OHC115-167-WVC107-240006-
/O.EXP.KRLX.SV.W.0013.000000T0000Z-220324T0000Z/
Washington OH-Morgan OH-Wood WV-
757 PM EDT Wed Mar 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON...SOUTH
CENTRAL MORGAN AND NORTHWESTERN WOOD COUNTIES WILL EXPIRE AT 800 PM
EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and northwestern West Virginia.
LAT...LON 3949 8122 3933 8156 3931 8157 3928 8164
3928 8166 3926 8169 3923 8172 3927 8172
3928 8182 3930 8182 3932 8185 3945 8184
3946 8190 3956 8177
TIME...MOT...LOC 2356Z 228DEG 53KT 3963 8143
$$
GWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:31 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 23, 2:31 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 231 PM EDT Wed Mar 23 2022 .SYNOPSIS... An occluding low pressure system lifts through today and tonight with strong to severe storms. Cooler by Friday and the weekend, with shower chances lingering. && .NEAR TERM /THROUGH THURSDAY/... As of 215 PM Wednesday... A weakening cold front exits east of the Appalachians first thing tonight, taking most of the convective precipitation with it. Temperatures will be close to their dewpoints tonight, generally in the mid to upper 40s. Models keep strong winds at H850 all night. These winds will help to prevent dense fog formation, despite of antecedent precipitation. A brief surface ridge keeps dry conditions Thursday morning, but another weakening cold front approaches from the west to keep chance for light precipitation at least along the eastern mountains during the afternoon and evening hours. Thursday will be mostly dry, except for isolated showers across the Middle Ohio Valley during the afternoon and evening. Expect mild afternoon temperatures, generally in the lower 60s lowlands, ranging into the mid 50s highest elevations. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... As of 200 PM Wednesday... The region will be under the influence of a dry slot associated with an elongated area of surface low pressure stretching from Paducah to Detroit Thursday night into Friday morning. As the surface warms through the day Friday, some low topped, isolated to scattered showers appear possible, although any accumulation potential will be rather limited due to a sharp inversion around H700. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... As of 200 PM Wednesday... Broad cyclonic flow associated with a departing area of low pressure remains over the region early Saturday, with a reinforcing northern stream low approaching during the day. This will produce synoptic rain and snow during the day Saturday, before this system too exits to the east. This exiting system will then setup a period of cold, northwesterly flow across the Great Lakes yielding lake enhanced snow and rain showers Saturday afternoon through Sunday, with diurnal enhancement likely as strong late March sun angles warm the surface during the day setting up steep low level lapse rates. Across the lower elevations, flakes can be expected, perhaps heavy at times in squalls, but a combination of surface temperatures marginally above freezing and very warm ground temperatures should keep any accumulations confined to grassy or elevated surfaces. In the mountains, several inches of snow will be possible through Sunday evening, but again, warm ground temperatures look to limit impactful accumulations, especially given the diurnally enhanced aspect (with breaks to sunshine between showers) promoting melting. Should see any lingering upslope showers tapering off to flurries during the day Monday as flow shifts a little more west- northwesterly amid continued unseasonably cool conditions. Heights rise Monday into Tuesday as ridging over the intermountain west begins to shift east in response to a developing Four Corners Low. A warm front associated with this system lifts north across the forecast area Monday night into Tuesday yielding mainly light rain. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 201 PM Wednesday... Bands of showers and thunderstorms, ahead of an advancing cold front, will develop across eastern KY and southern OH and move north northeast to affect our CWA this afternoon and evening. VFR conditions will turn quickly to brief periods of IFR under moderate to heavy rain, followed by MVFR ceilings. The environment is conducive to strong to severe thunderstorms through this evening. SPC has most of the area under a Slight Risk for severe storms. Expect thunderstorms to produce strong to damaging wind gusts, as well as hail, and the possibility of isolated tornadoes. A lesser, Marginal Risk remains along the western slopes and eastern mountains through tonight. The cold front is forecast to cross the area from around 00Z to 06Z tonight from west to east. However, winds aloft are expected to remain strong all night. This could produce LLWS mainly across the higher terrain sites. Coded LLWS at EKN, CKB and BKW roughly from 23Z through 04Z Thursday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: Medium to High. ALTERNATE SCENARIOS: Gusty surface winds will fluctuate. Timing of showers and occurrence of thunderstorms this afternoon into this evening may vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H L H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H M M H H M M H CKB CONSISTENCY H H H H H H H H H L H H AFTER 18Z THURSDAY... No widespread IFR conditions are expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/JP NEAR TERM...ARJ SHORT TERM...JP LONG TERM...JP AVIATION...ARJ
Hazardous weather outlook, Mar 23, 2:43 PM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 243 PM EDT Wed Mar 23 2022 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>027- 029-241845- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Gilmer- 243 PM EDT Wed Mar 23 2022 ...TORNADO WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ028-033-034-241845- Dickenson-Buchanan-Braxton-McDowell-Wyoming- 243 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are expected today. A Slight Risk of severe weather exists for locally damaging winds, hail or possibly a tornado this afternoon into this evening. Heavy downpours will also be possible, especially within thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ030-032-039-040-515>526-241845- Lewis-Taylor-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 243 PM EDT Wed Mar 23 2022 This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia, northern West Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are expected this afternoon and evening. A Marginal Risk of severe weather exists for locally damaging winds and hail this afternoon into this evening. Heavy downpours will also be possible, especially within thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ031-241845- Harrison- 243 PM EDT Wed Mar 23 2022 ...TORNADO WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Mar 23, 6:44 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
644 PM EDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 3 NNW ELEANOR 38.58N 81.95W
03/23/2022 E0.25 INCH PUTNAM WV PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
FMKLocal storm report, Mar 23, 6:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 WSW SAINT ALBANS 38.37N 81.85W
03/23/2022 E0.25 INCH KANAWHA WV PUBLIC
PEA-SIZED HAIL.
&&
FMKLocal storm report, Mar 23, 6:49 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
649 PM EDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 1 SW JACKSONVILLE 39.47N 82.09W
03/23/2022 U0.75 INCH ATHENS OH PUBLIC
REPORT FROM MPING: DIME-SIZED HAIL.
&&
FMKLocal storm report, Mar 23, 6:52 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
652 PM EDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 2 WSW CHESAPEAKE 38.42N 82.48W
03/23/2022 E0.50 INCH LAWRENCE OH TRAINED SPOTTER
PEA SIZE HAIL WITH A FEW HALF-INCH HAIL
STONES.
&&
FMKLocal storm report, Mar 23, 6:55 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
655 PM EDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 2 WSW SAINT ALBANS 38.37N 81.85W
03/23/2022 E0.25 INCH KANAWHA WV PUBLIC
&&
FMKSpecial weather statement, Mar 23, 7:01 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
701 PM EDT Wed Mar 23 2022
OHZ085-WVZ007-008-232330-
Meigs OH-Jackson WV-Mason WV-
701 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of southeastern Meigs,
central Mason and northern Jackson Counties through 730 PM EDT...
At 701 PM EDT, Doppler radar was tracking a strong thunderstorm near
Point Pleasant, moving northeast at 60 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Point Pleasant, Racine, Forked Run State Park, Ravenswood, New Haven,
Sandyville, Syracuse, Henderson, Leon, Portland, Mount Alto,
Cottageville and Letart.
This includes Interstate 77 in West Virginia between mile markers 141
and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Ohio...and western and northwestern West Virginia.
&&
LAT...LON 3869 8204 3881 8217 3914 8181 3894 8156
TIME...MOT...LOC 2301Z 228DEG 53KT 3879 8204
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
GWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:07 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 38 min |
| Mar 23, 2:43 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Jackson, Perry, Vinton | 37 min |
| Mar 23, 3:18 PM EDT | Special Weather Statement | RLX | Lawrence | 27 min |
| Mar 23, 4:12 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 48 min |
| Mar 23, 4:51 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 39 min |
| Mar 23, 5:14 PM EDT | Special Weather Statement | RLX | Meigs | 31 min |
| Mar 23, 5:27 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Meigs, Vinton | 34 min |
| Mar 23, 5:42 PM EDT | Special Weather Statement | RLX | Morgan, Perry | 33 min |
| Mar 23, 5:55 PM EDT | Tornado Warning | RLX | Athens, Morgan, Perry | 35 min |
| Mar 23, 5:58 PM EDT | Special Weather Statement | RLX | Jackson, Vinton | 32 min |
| Mar 23, 6:11 PM EDT | Special Weather Statement | RLX | Gallia, Jackson | 34 min |
| Mar 23, 6:21 PM EDT | Special Weather Statement | RLX | Athens, Vinton | 24 min |
| Mar 23, 6:28 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry, Vinton, Washington | 47 min |
| Mar 23, 6:32 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 43 min |
| Mar 23, 6:39 PM EDT | Special Weather Statement | RLX | Perry | 21 min |
| Mar 23, 7:36 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Washington | 24 min |
| Mar 23, 3:46 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo | 44 min |
| Mar 23, 3:53 PM EDT | Special Weather Statement | RLX | Wayne | 37 min |
| Mar 23, 4:01 PM EDT | Special Weather Statement | RLX | Cabell, Mason | 29 min |
| Mar 23, 4:22 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Logan, Raleigh | 38 min |
| Mar 23, 4:27 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 33 min |
| Mar 23, 4:40 PM EDT | Special Weather Statement | RLX | Logan | 20 min |
| Mar 23, 4:53 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Braxton, Calhoun, Clay, Fayette, Kanawha and 2 more | 52 min |
| Mar 23, 4:56 PM EDT | Special Weather Statement | RLX | Mason | 19 min |
| Mar 23, 5:00 PM EDT | Special Weather Statement | RLX | Logan | 15 min |
| Mar 23, 5:07 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam, Roane | 23 min |
| Mar 23, 5:31 PM EDT | Special Weather Statement | RLX | Wirt | 29 min |
| Mar 23, 6:37 PM EDT | Special Weather Statement | RLX | Putnam | 8 min |
| Mar 23, 7:01 PM EDT | Special Weather Statement | RLX | Mason | 29 min |
| Mar 23, 7:15 PM EDT | Special Weather Statement | RLX | Wood | 15 min |
| Mar 23, 7:39 PM EDT | Special Weather Statement | RLX | Jackson, Roane, Wirt, Wood | 51 min |
| Mar 23, 7:46 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Jackson, Kanawha, Mason, Putnam and 4 more | 44 min |
| Mar 23, 7:52 PM EDT | Special Weather Statement | RLX | Kanawha, Lincoln, Putnam | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Severe Thunderstorm Warnings in West Virginia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.